MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3, SHORT NECK; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3, SHORT NECK; CEMENTLESS STEM
Model Number 01.12.23SN
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 26 march 2021.Lot 1903390: (b)(4) items manufactured and released on 27-aug-2019.Expiration date: 2024-08-17.No anomalies found related to the problem to date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by clinical affairs director: one year after primary cementless tha the patient feels pain and revision is performed.The stem is found only partially osseointegrated: removal is difficult.From the attached radiographs, pronounced areas of radiolucency can be seen since the immediate postoperative.The origin of these areas of low density cannot be determined, they may be resulting from difficulties encountered during preparation of the femoral canal, though there is no mention of such incident in the report.The root cause of this adverse event cannot be determined with the information at hand.
 
Event or Problem Description
From x-rays it was recognised insufficient osseointegration of the stem in the distal part, the patient had pain.The surgeon decided to revise the patient 1 year 2 months after the primary.During the surgery it was hard to remove the stem.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d department: during the analysis it is evaluated that a lot of residual of ha coating is present on the stem body, in particular almost whole proximal body is covered with ha.It is clear that the stem has not been correctly osseointegrated with the patient bone, and this should be the cause of the reported patient pain (stem movement).Looking at the stem neck and teaper a lot of scratches and signs, together with depp holes, are present, probably due to the difficult revision surgery.It is not possible to determine the root cause of the reported non-osseointegration.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3, SHORT NECK
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11663062
Report Number3005180920-2021-00285
Device Sequence Number19578280
Product Code JDI
UDI-Device Identifier07630030802638
UDI-Public07630030802638
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2024
Device Model Number01.12.23SN
Device Catalogue Number01.12.23SN
Device Lot Number1903390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight65